MAUDE Adverse Event Report: GYRUS ACMI, INC. CUTTING LOOP (12/PK); ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL

GYRUS ACMI, INC. CUTTING LOOP (12/PK); ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL
Model Number MLE-28-012
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reports two similar events: during a transurethral resection of the prostate (turp) using a cutting loop, the cutting loop wire became dislodged from the shaft of electrode (inside the patient).The surgeon used irrigation to flush the loop out of the patient.The loop did not come into contact with any other instruments to the surgeons¿ knowledge.No further consequences to this patient have been reported.Case with patient identifier (b)(4) reports the first event using a single use cutting loop.Case with patient identifier (b)(4) reports the second event using a single use cutting loop.
 
Additional Manufacturer Narrative
The device referenced in this report has been returned to olympus for evaluation.The evaluation has not yet been concluded.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Additional Manufacturer Narrative
This report is being updated to provide investigation findings.New information is reported in h6 and h10.The device history record (dhr)s for this product have been reviewed.All records indicate that the product was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.A total of 27 units were produced under this lot number with no associated ncrs, reported scrap or recorded process deviations relating to the reported failure.Visual inspection as received condition found the cutting loop melted and broke off on one side, but still attached on the other end.Also, there are charred marks and melted on the insulation tubes due to thermal damage.However, the blue shaft is straight, and its proximal end is intact.Also, the electrode passed the continuity when checked from both ends of wires to proximal end of shaft.Since the cutting loop was damaged, the electrode will not be checked for energy output.The observed failure is a known phenomenon likely resulting from putting the distal end through excessive stress possibly resulting in physical damage.On page 2 of the device instructions for use (ifu) shipped with the device, the user is provided with the following information relevant to this event: "keep the distal tip of any electrode or cutting loop in the field of view at all times." olympus will continue to monitor the field performance of this device.

Brand Name
CUTTING LOOP (12/PK)
Common Device Name
ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15210530
Report Number3003790304-2022-00158
Device Sequence Number4577450
Product Code FAS
UDI-Device Identifier00821925038486
UDI-Public00821925038486
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMLE-28-012
Device Lot NumberKR107887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown